Search Discussions

Main Content

  • Meagan1

    I had a new thing last night, and it FREAKED me out. Background: I started Copaxone last week, first medication I have been on. I generally am cold most of the time any way when in A/C, but dying if in too hot of an environment. Plus, my DH likes to keep it 69-70 degrees in the house, as he sweats profusely! So last night, I took my injection (#4), and about 3 1/2 hours later, I got FREEZING cold, shivering. I figured I was just cold, so I got up and went to lie down since it was time for bed anyway. Once I actually got to bed and covered up, I was shivering uncontrollably and freezing my butt off. I could not get warm to save my life. I also was sore from all the shaking and trembling, it hurt to roll over even. Checked my temp, it was 100.3, a low-grade fever. This continued for about 2 hours before my hubby came to bed. At which point, I reach over to him to get some of his warmth, and he told me to call Shared Solutions, which I did. Was told to not take anymore injections before talking to the neurologist in the morning, take some Tylenol or ibuprofen and lay on a heating pad. I finally fell asleep about 30 minutes later, and slept the rest of the night. Called the neurologist, he wants me off the meds for a week, then start up again and see what happens. Has anyone else experienced something like this, with or without meds? How do you deal with it?

  • jeswise22


    You did the right thing to call Shared Solutions. I haven't had the reaction of getting cold like that, but it seems like you've done everything right.

    Since you are so new to the Copaxone, I would discuss with them that it was injection #4 as well as your neurologist. I am pretty new to it as well (#33 yesterday) and I've found that different sites react very differently. My left thigh will swell more than my right, and things like that.

    What site was it?

    Also, there is a possibility that it is not related to the injection, but I think you made the right call to let Shared SOlutions know as well as your neuro.

    How are you feeling today?

  • Meagan1
    It was my left hip last night. Left arm on Monday night. I feel fine today, just a little joint stiffness/soreness from all the shaking!
  • maria1

    Yes, and worse. Starting betaseron, freezing, sleeping with sweats socks and five blankets in summer and levitating off the bed with serious muscle spasms too. It was fun ha ha, but back then betaseron was the only option to possibly controlling ms. It went on for months, eventually the body began to adapt.

  • jack2327

    Hey I too just started copaxone - after my third injection the same happened to me. 3 hours after the injection I woke up severely shaking and shivering. I also felt warm and my lips felt numb. The shivering was so scary I wasn't sure if it was a side effect or an ms episode. My heart was racing and my head hurt. Took some Advil it still took about an hour to calm down. Same thing occurred after my 4th injection. I am also very nauseous. I'm calling shared solutions tomorrow. 

  • Meagan1
    Jack2327, definitely call Shared Solutions. I didn't get the racing heart, but I was shaking so badly, I don't know if I would have been able to tell. While I don't know 100% if it is the Copaxone, it is still something they should be aware of. Good luck!
  • dylancarroll
    I am impressed. I don't think Ive met anyone who knows as much about this subject as you do. You are truly well informed and very intelligent. You wrote something that people could understand and made the subject intriguing for everyone. Really, great blog you have got here.
    meilleur comparatif